MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; FIBEROPTIC LIGHT CABLE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; FIBEROPTIC LIGHT CABLE
Model Number WA03310A
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned and the lot number is unknown; therefore, a device analysis could not be completed.Based on the results of the investigation, it is likely that the following led to the malfunction: light projectors emit a large amount of energy, which causes the connections of the light guide cable as well as the connection and the distal end of the optics to heat up considerably.This can lead, for example, to the melting of heat-sensitive objects or even to skin burns if the endoscopic equipment is placed on a heat-sensitive object or a patient immediately after use or, worse still, while light is still being emitted.However, a definitive root cause of the reported event could not be identified.This issue is addressed in the instructions for use (ifu): in the ifu information is provided to use the products correctly and with caution, e.G.: caution advice not to place endoscopic equipment on patient skin or flammable/heat-sensitive materials an inspection of the products before each use is described in the ifu, such a defect therefore should be discovered before use.A replacement of defect devices and contact to olympus representatives is suggested.Caution advice that light emission part/distal end & connectors get hot.Caution advice to set output power of supply unit as to the minimum level that is needed for a sufficient illumination.Caution advice to switch supply unit off if not used¿ olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that when the light guide cable was placed on top of a drape during treatment, the drape melted.The issue occurred during an unknown procedure.There were no reports of patient or user harm.

Brand Name
LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Common Device Name
FIBEROPTIC LIGHT CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19336282
Report Number9610773-2024-01260
Device Sequence Number2607605
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA03310A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA4KL530 : TELESCOPE "ULTRA", 5.4 MM, 30°.
Patient SexUnknown